Also found in: Thesaurus, Medical, Encyclopedia, Wikipedia.
Poisoning caused by consuming ergot-infected grain or grain products, or from excessive use of drugs containing ergot.
(Pathology) ergot poisoning, producing either burning pains and eventually gangrene in the limbs or itching skin and convulsions. Also called: Saint Anthony's fire
er•got•ism(ˈɜr gəˌtɪz əm)
poisoning from excessive medication with ergot or from eating grain contaminated with ergot fungus.
a condition caused by eating rye or some other grain infected with ergot fungus or by an overdose of an ergot medicinal agent.See also: Poison
the practice or habit of quibbling and wrangling; sophistical reasoning. — ergotize, v.See also: Argumentation
Switch to new thesaurus
|Noun||1.||ergotism - poisoning by ingestion of ergot-infected grain products; characterized by thirst and diarrhea and nausea and cramping and vomiting and abnormal cardiac rhythms; in severe cases it can cause seizures and gangrene of the limbs|